Alert archive / Utah / Red Flag Warnings in 2008
Red Flag Warning 15, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at May 19, 2008, 1:13 PM MDT. It took effect at May 20, 2008, 1:00 PM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2008, 1:13 PM MDT (19:13 UTC)
- In effect from
- May 20, 2008, 1:00 PM MDT
- Expired
- May 21, 2008, 12:00 AM MDT
- In force
- 11 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 191913 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 113 PM MDT MON MAY 19 2008 UTZ439-440-200400- /O.UPG.KSLC.FW.A.0007.080520T1900Z-080521T0300Z/ /O.NEW.KSLC.FW.W.0015.080520T1900Z-080521T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 113 PM MDT MON MAY 19 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY. THIS WARNING IS FOR FIRE WEATHER ZONES 439 AND 440 BELOW 8000 FEET IN SOUTHERN UTAH... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR UTAHS DIXIE AND SOUTH CENTRAL UTAH...WHICH IS IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. STRONG SOUTHWEST WINDS AND VERY LOW HUMIDITIES WILL DEVELOP ACROSS SOUTH-CENTRAL AND SOUTHWESTERN UTAH TUESDAY AFTERNOON AHEAD OF A COLD FRONT. THIS WILL PRODUCE EXTREME FIRE WEATHER CONDITIONS IN AREAS BELOW 8000 FEET WHERE FUELS ARE CRITICALLY DRY. THE EXTREME CONDITIONS ARE EXPECTED TO DIMINISH TUESDAY NIGHT. THERE IS SOME POTENTIAL FOR THESE CONDITIONS TO REDEVELOP DURING THE DAY WEDNESDAY AHEAD OF THIS FRONT...PARTICULARLY ACROSS ZONE 440...AND THIS WARNING MAY NEED TO BE EXTENDED. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR EXPECTED TO DEVELOP. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
000 WWUS85 KSLC 200330 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 930 PM MDT MON MAY 19 2008 UTZ439-440-201200- /O.CON.KSLC.FW.W.0015.080520T1900Z-080521T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 930 PM MDT MON MAY 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY FOR LOW HUMIDITY AND GUSTY WINDS IN FIRE WEATHER ZONES 439 AND 440... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY. STRONG SOUTHWEST WINDS AND VERY LOW HUMIDITIES WILL DEVELOP ACROSS SOUTH-CENTRAL AND SOUTHWESTERN UTAH TUESDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT. THIS WILL PRODUCE EXTREME FIRE WEATHER CONDITIONS IN AREAS BELOW 8000 FEET WHERE FUELS ARE CRITICALLY DRY. THE EXTREME CONDITIONS ARE EXPECTED TO DIMINISH TUESDAY NIGHT. THERE IS SOME POTENTIAL FOR THESE CONDITIONS TO REDEVELOP DURING WEDNESDAY MORNING JUST AHEAD OF THIS FRONT...PARTICULARLY ACROSS ZONE 440...AND THIS WARNING MAY NEED TO BE EXTENDED. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR EXPECTED TO DEVELOP. $$ AOT FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 200944 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 344 AM MDT TUE MAY 20 2008 UTZ439-440-202100- /O.CON.KSLC.FW.W.0015.080520T1900Z-080521T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 344 AM MDT TUE MAY 20 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 439 AND 440... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 439 AND 440 BELOW 8000 FEET. STRONG SOUTHWEST WINDS AND VERY LOW HUMIDITIES WILL DEVELOP ACROSS SOUTH-CENTRAL AND SOUTHWESTERN UTAH TUESDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT. THIS WILL PRODUCE EXTREME FIRE WEATHER CONDITIONS IN AREAS BELOW 8000 FEET WHERE FUELS ARE CRITICALLY DRY. THE EXTREME CONDITIONS ARE EXPECTED TO DIMINISH TUESDAY NIGHT. THERE IS SOME POTENTIAL FOR THESE CONDITIONS TO REDEVELOP DURING WEDNESDAY MORNING JUST AHEAD OF THIS FRONT...PARTICULARLY ACROSS ZONE 440...AND THIS WARNING MAY NEED TO BE EXTENDED. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR EXPECTED TO DEVELOP. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 202003 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 203 PM MDT TUE MAY 20 2008 UTZ439-440-210600- /O.EXT.KSLC.FW.W.0015.000000T0000Z-080521T0600Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 203 PM MDT TUE MAY 20 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 439 AND 440 BELOW 8000 FEET... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR UTAHS DIXIE...ZION CANYON AND PORTIONS OF SOUTH CENTRAL UTAH BELOW 8000 FEET. GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGHOUT THE AFTERNOON AND INTO TONIGHT. HUMIDITIES WILL CONTINUE TO FALL THIS AFTERNOON...WITH SOME LOCATIONS REACHING DOWN INTO THE SINGLE DIGITS. GUSTY WINDS COMBINED WITH VERY LOW HUMIDITIES WILL PRODUCE SEVERE FIRE WEATHER CONDITIONS FIRE WEATHER ZONES 439 AND 440 BELOW 8000 FEET THIS AFTERNOON INTO TONIGHT. THE SEVERE FIRE WEATHER CONDITIONS ARE EXPECTED TO DIMINISH OVERNIGHT. WHILE WINDS WILL REMAIN GUSTY...HUMIDITIES WILL SLOWLY INCREASE AHEAD OF THE FRONT...REACHING ABOVE 15 PERCENT BY MIDNIGHT TONIGHT. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR EXPECTED TO DEVELOP. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 210617 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1217 AM MDT WED MAY 21 2008 UTZ439-440-210730- /O.EXP.KSLC.FW.W.0015.000000T0000Z-080521T0600Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 1217 AM MDT WED MAY 21 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 439 AND 440 HAS BEEN ALLOWED TO EXPIRE AT MIDNIGHT MDT TONIGHT. THOUGH RELATIVE HUMIDITIES ARE STILL BELOW 15 PERCENT IN THESE AREAS...WIND GUSTS HAVE DROPPED BELOW 30 MPH IN MOST LOCATIONS. ISOLATED RED FLAG CONDITIONS MAY STILL EXIST IN THESE AREAS...BUT RELATIVE HUMIDITIES ARE EXPECTED TO INCREASE TO ABOVE 15 PERCENT ACROSS THE ENTIRE AREA AS A COLD FRONT MOVES THROUGH THE STATE WEDNESDAY MORNING. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at May 19, 9:46 AM MDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 19, 9:46 AM MDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
946 AM MDT MON MAY 19 2008
.SYNOPSIS...STRONG HIGH PRESSURE WILL REMAIN ACROSS THE WESTERN
STATES THROUGH TUESDAY. A COLD FRONT WILL MOVE THROUGH UTAH LATE
TUESDAY INTO WEDNESDAY. A COLD UPPER LOW WILL STALL OVER THE
EASTERN GREAT BASIN WEDNESDAY AND REMAIN IN PLACE INTO THE
MEMORIAL DAY WEEKEND.
&&
.DISCUSSION...AN AREA OF MID-LEVEL CLOUDINESS REMAINS ACROSS THE
UINTAS AND PARTS OF THE WASATCH MOUNTAINS THIS MORNING. UPDATED
FORECAST TO INCREASE CLOUD COVER THIS MORNING FOR THESE AREAS.
OTHERWISE...FORECAST IS ON TRACK...NO OTHER UPDATES ARE NEEDED.
A STRONG RIDGE OF HIGH PRESSURE WILL REMAIN ACROSS THE WEST
THROUGH TUESDAY. A WEAK COLD FRONT EMBEDDED IN THE NORTHWESTERLY
FLOW AROUND THE RIDGE WILL KEEP TEMPERATURES NEAR TO SLIGHTLY
BELOW YESTERDAYS READINGS ACROSS NORTHERN AND PARTS OF CENTRAL
UTAH. THE SHORTWAVE RIDGE WILL PUSH EASTWARD TUESDAY AFTERNOON AS
A STRONG AND COLD PACIFIC SYSTEM BEGINS TO IMPACT THE GREAT BASIN.
TUESDAY IS EXPECTED TO BE THE WARMEST DAY OF THE HEAT WAVE...WITH
TEMPERATURES EXCEEDING RECORD LEVELS FOR MANY LOCATIONS.
STRONG SOUTHWESTERLY WINDS WILL DEVELOP AHEAD OF THE PACIFIC
SYSTEM TUESDAY. SEE THE FIRE WEATHER DISCUSSION FOR ADDITIONAL
INFORMATION ON THE FIRE WEATHER WATCH FOR PORTIONS OF SOUTHWEST
AND SOUTH CENTRAL UTAH TUESDAY. IN ADDITION...SEE THE HYDROLOGY
DISCUSSION REGARDING ENHANCED HIGH ELEVATION SNOWPACK IN RELATION
TO THE VERY WARM TEMPERATURES OVER THE PAST FEW DAYS AND THE
POTENTIAL IMPACT OF THE APPROACHING PACIFIC SYSTEM.
EC AND GFS CONTINUE TO INDICATE THE ASSOCIATED COLD FRONT WILL
PUSH THROUGH NORTHERN UTAH TUESDAY EVENING INTO WEDNESDAY MORNING.
A BLOCKING PATTERN IS EXPECTED TO DEVELOP...KEEPING A SERIES OF
CUT- OFF UPPER LEVEL LOWS OVER THE INTERIOR WEST THROUGH THE
MEMORIAL DAY WEEKEND. WILL WAIT FOR THE 12Z RUNS TO ADJUST ANY OF
THE GRIDS BEYOND TUESDAY.
&&
.HYDROLOGY...WITH TEMPS REACHING 90F AT SLC YESTERDAY...RAPID
SNOW MELT HAS BEGUN AND SOME RIVERS IN NORTHWEST UT ARE NEARING
BANK FULL. THIS HEAT WAVE WILL PERSIST TODAY AND TUESDAY BEFORE
THE COLD FRONT SHUTS OFF THE SNOW MELT WED SO ADDITIONAL RISES
SEEM LIKELY. THE WILD CARD REMAINS HOW MUCH PRECIP FALLS AS HIGH
ELEVATION RAIN WED MORNING BEFORE IT GETS COLD ENOUGH TO LOWER THE
SNOW LEVEL. AT THIS TIME...IT APPEARS THERE MAY BE SEVERAL HOURS
OF MODERATE TO HEAVY RAIN UP TO ABOUT 9000 FT WED MORNING. IN
ADDITION...LOWER ELEVATION RAINS WILL CONTINUE INTO THE EVENING
BEFORE TAPERING OFF AND THIS RUNOFF WILL PROBABLY ADD TO THE FLOWS
COMING OFF THE HIGHER ELEVATIONS FROM EARLIER IN THE DAY. RIVER
LEVELS SHOULD START TO FALL BY THU AFTERNOON ONCE THIS RUNOFF
STOPS.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL AT THE SLC TERMINAL THROUGH
THE DAY TODAY. NORTHWEST WINDS WILL DEVELOP AGAIN AROUND 17-18Z.
&&
.FIRE WEATHER...HIGH PRESSURE OVER THE AREA THROUGH TUESDAY WILL
KEEP A WARM...DRY AND STABLE AIRMASS OVER THE AREA. INCREASING
SOUTHERLY WINDS TUESDAY AFTERNOON AHEAD OF AN APPROACHING STORM
SYSTEM WILL COMBINE WITH AN ALREADY DRY AIRMASS TO CREATE CRITICAL
FIRE WEATHER CONDITIONS OVER PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL
UTAH WHERE FUELS ARE DRY. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR
TUESDAY AFTERNOON AND EVENING FOR FIRE WEATHER ZONES 439 AND 440
BELOW 8000FT.
THE COLD FRONT ASSOCIATED WITH THE STORM SYSTEM WILL PUSH ACROSS
NORTHERN UTAH TUESDAY NIGHT AND INTO SOUTHERN UTAH ON WEDNESDAY.
WINDS WILL REMAIN STRONG ACROSS THE AREA WEDNESDAY AFTERNOON BEHIND
THE FRONT. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS
SOUTHWEST AND SOUTH-CENTRAL UTAH THROUGH THE EARLY PART OF THE DAY
WEDNESDAY...BUT HUMIDITIES ARE EXPECTED TO RECOVER ABOVE CRITICAL
LEVELS DURING THE AFTERNOON. A COOLER AND MOIST AIRMASS WILL THEN
LINGER OVER THE AREA THROUGH THE WEEKEND AS THE STORM SYSTEM PARKS
ITSELF OVER THE GREAT BASIN.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM 1 PM TUESDAY TO 9 PM TUESDAY FOR UTZ019-
UTZ020.
WY...NONE.
&&
KRUSE/SEAMAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, May 19, 6:03 AM MDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 603 AM MDT MON MAY 19 2008 UTZ001>016-019>021-517-518-WYZ021-201100- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 603 AM MDT MON MAY 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT UNSEASONABLY WARM TEMPERATURES WILL CONTINUE TODAY WITH RECORD OR NEAR RECORD HIGHS IN SOME LOCATIONS. RAPID SNOW MELT FROM THIS HEAT HAS BROUGHT HIGH FLOWS TO RIVERS AND STREAMS THROUGHOUT NORTHERN UTAH. THE COLD AND RAPID WATER FLOW WILL INCREASE DANGER NEAR WATERWAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE HEAT WAVE WILL PERSIST ACROSS THE OUTLOOK AREA ON TUESDAY. HIGH TEMPERATURES WILL ONCE AGAIN APPROACH OR EXCEED RECORD LEVELS FOR MANY LOCATIONS. SIGNIFICANT SNOW MELT WILL CONTINUE FROM THE UPPER ELEVATIONS WITH RIVER AND STREAM FLOW REMAINING COLD...FAST AND DANGEROUS. A COLD FRONT IS EXPECTED TUESDAY NIGHT AND WEDNESDAY. THE FRONT WILL BRING STRONG GUSTY WINDS TUESDAY AFTERNOON THROUGH WEDNESDAY...THEN SHARP COOLING ALONG WITH WIDESPREAD PRECIPITATION ON WEDNESDAY BEHIND THE FRONT...ESPECIALLY OVER WESTERN AND NORTHERN UTAH. LOWERING SNOW LEVELS WILL HALT THE SNOW MELT WEDNESDAY BUT RIVERS WILL NOT RECEDE UNTIL SOMETIME THURSDAY. THE WINDS COMBINED WITH LOW RELATIVE HUMIDITIES AHEAD OF THE FRONT WILL LIKELY LEAD TO HAZARDOUS FIRE WEATHER CONDITIONS TUESDAY AFTERNOON AND EVENING ACROSS SOUTHERN UTAH. UNSETTLED WET AND COOL WEATHER IS EXPECTED TO CONTINUE THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Red Flag Warnings in Utah, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.